MAUDE Adverse Event Report: MICROVENTION, INC. LVIS HDE; INTRACRANIAL NEUROVASCULAR STENT

MICROVENTION, INC. LVIS HDE; INTRACRANIAL NEUROVASCULAR STENT
Model Number 212525-LVIS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Stroke/CVA (1770)
Date of Event 10/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physical device was not available for evaluation to investigate if a condition existed that would have contributed to the reported event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation further examine the cause of the reported event.This information may be updated if additional information is provided at a later date.This study is ongoing and device/procedure relatedness determinations can be re-adjudicated by independent reviewers/physicians.The study device and study procedure relatedness can change as a result of these reviews.Microvention is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by microvention, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Microvention has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, microvention, or its employees that the device, microvention, or its employees caused or contributed to the event described in the report.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.The product code in section d should be nje, however, that is not an available option in the system.Thus, the product code qca was selected as it is a similar code.
 
Event or Problem Description
As reported through the lvis pas clinical study: event summary: five days after the index procedure, mri brain revealed signs of left cerebral peduncle stroke.There is an intraparenchymal hematoma in the right frontal lobe; this is unchanged from the recent ct examination.Pneumocephalus with air bubbles in both lateral ventricles is present.Based on neurosurgery consult, mri findings were found as not acutely concerning, and required no change in management.Patient remains sedated, intubated and mechanically ventilated.Additionally, with no evidence of vasospasm on daily trans cranial dopplers and cerebral angiogram, was given the okay to begin normalizing bp, and begin spontaneous breathing trials for extubating.Repeat mri, nine days after the index procedure, demonstrated multiple small embolic cvas.Event was resolved without sequelae.The event was adjudicated as study device-related, disease-related and medication-related.Index procedure: patient presented to ed with sah and basilar artery aneurysm, underwent cerebral angiogram with stenting of basilar artery bifurcation, coil embolization of basilar artery aneurysm, and placement of evd.Patient did show some improvement.Post-procedure, patient was extubated.However, progressively, patient's mental status started deteriorating, and the patient did not have any ability to protect the airway.Patient also had increased secretions.Four days after the index procedure, patient was re-intubated and placed on mechanical ventilation.Patient was also suspected to have vasospasm.Placed on 3% saline.Vasopressors were used to target patient's mean arterial pressure greater than or equal to 70.Progressively, the patient did show some improvement in neurologic status.There was intermittent following of command, but this was not consistent.Also, patient did have secretions.Unable to extubate her.Fifteen days after the procedure, patient had seizure-like activity and received fosphenytoin.Patient was in status epilepticus since the morning.Patient required multiple dosages of benzodiazepines, was started on propofol drip and also required a dose of paralytic.The patient went into a pea cardiac arrest due to severe encephalopathy from the status epilepticus.Cpr was done by the code team for a total of sixteen minutes, following which patient had return of spontaneous circulation.The next day, patient's overall prognosis was considered to be rather poor from the neurologic standpoint.Patient passed away after withdrawal of care and initiation of comfort cares, per family directive.The seizure-like activity and death were not adjudicated to be study device-related.

Brand Name
LVIS HDE
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23307975
Report Number2032493-2025-90573
Device Sequence Number4838332
Product Code QCA
UDI-Device Identifier00812636022192
UDI-Public(01)00812636022192(11)160701(17)190630(10)16070124
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
H130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model Number212525-LVIS
Device Lot Number16070124
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite